Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 11, 2001, 7:41 PM CDT for Langlade County, Lincoln County, Marathon County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 11, 2001, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Langlade County, WI, Lincoln County, WI, Marathon County, WI
The radar
The Green Bay radar (KGRB), 134 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2182 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 120043
SVRGRB
WIC067-069-073-097-141-120130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
741 PM CDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN WISCONSIN
PORTAGE COUNTY IN WISCONSIN
WOOD COUNTY IN WISCONSIN
LANGLADE COUNTY IN WISCONSIN
LINCOLN COUNTY IN WISCONSIN
* UNTIL 830 PM CDT
* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL. THE LINE EXTENDED FROM TOMAHAWK TO 10 MILES
WEST OF WAUSAU TO 25 MILES SOUTHWEST OF MARSHFIELD. IT WAS
MOVING EAST AT 50 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORMS INCLUDE...
WAUSAU BY 745 PM CDT.
RIB MOUNTAIN BY 745 PM CDT.
BROKAW BY 745 PM CDT.
HALDER BY 745 PM CDT.
BABCOCK BY 800 PM CDT.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.
$$
LAT...LON 4552 8999 4529 8981 4496 8996 4435 9068
4429 8968 4505 8918 4525 8915 4543 8903
RMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:15 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 11, 7:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 715 PM CDT MON JUN 11 2001 CENTRAL WI UNDER THE GREATEST RISK OF SVR WX THIS EVENING. BOWING SEGMENT HEADED EWD INTO LINCOLN/MARATHON COUNTIES PRODUCED WIND DAMAGE TO THE WEST. ANOTHER STORM AHEAD OF THE MAIN COMPLEX WAS INTENSIFYING OVER WOOD COUNTY. MOST IMPRESSIVE SEGMENT WAS THE LINE BACK IN WRN WI. THAT APPEARED TO BE STARTING TO SHIFT SE...BUT IT WL STILL BE A CLOSE CALL WITH THE SW PART OF MY FCST AREA. PER COORD WITH SPC...TORNADO THREAT WL BE MAINLY EARLY AND IN THE FAR WRN PART OF MY FCST AREA. BY LATE EVENING...EXPECT MAINLY A WIND THREAT TO REMAIN. MY BEST GUESS RIGHT NOW IS THAT CURRENT WATCH WL COVER THE SITN...WITH STRONGEST STORMS SHIFTING S OF MY FCST AREA BY THE TIME THEY REACH THE ERN EDGE OF THE WATCH. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 7 hours 11 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 5:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL CONTINUE TO ORGANIZE ACROSS CENTRAL MINNESOTA THIS AFTERNOON. THE COMPLEX WILL PUSH EAST INTO WISCONSIN DURING THE LATE AFTERNOON...THEN TURN SOUTHEAST THIS EVENING. THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS...THOUGH LARGE HAIL IS ALSO POSSIBLE. AS OF NOON...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD SEVERE WEATHER. HOWEVER... SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION IS LIKELY NEEDED LATE THIS AFTERNOON AND THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 11, 4:00 PM CDT, 3 hours 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-112300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON JUN 11 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. A COMPLEX OF SEVERE THUNDERSTORMS WILL PUSH EASTWARD FROM MINNESOTA DURING THE LATE AFTERNOON. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. AS OF 4:00 PM...IT APPEARED THAT CENTRAL WISCONSIN HAD THE GREATEST RISK OF EXPERIENCING WIDESPREAD WIND DAMAGE. HOWEVER...SEVERE WEATHER IS POSSIBLE ACROSS THE REST OF THE AREA AS WELL. SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 6:05 PM CDT, 1 hour 36 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 605 PM CDT MON JUN 11 2001 ...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF CENTRAL WISCONSIN DURING THE EVENING HOURS. THE GREATEST RISK OF SEVERE STORMS WILL BE SOUTH AND WEST OF A LINE FROM MERRILL TO OSHKOSH...AND OCCUR BETWEEN 7:00 PM AND MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REST OF NORTH-CENTRAL...NORTHEAST...AND EAST- CENTRAL WISCONSIN. AT 6:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS LOCATED OVER EXTREME EASTERN MINNESOTA AND WESTERN WISCONSIN. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Special weather statement, Jun 11, 7:10 PM CDT, 31 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-120100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 710 PM CDT MON JUN 11 2001 ...SEVERE WEATHER LIKELY IN CENTRAL WISCONSIN THIS EVENING... A TORNADO WATCH HAS BEEN POSTED CENTRAL AND A PORTION OF EAST-CENTRAL WISCONSIN FOR THE EVENING HOURS. THE TORNADO WATCH INCLUDES... LINCOLN COUNTY... LANGLADE COUNTY... MENOMINEE COUNTY... OCONTO COUNTY... MARATHON COUNTY... SHAWANO COUNTY... WOOD COUNTY... PORTAGE COUNTY... WAUPACA COUNTY... OUTAGAMIE COUNTY... BROWN COUNTY... WAUSHARA COUNTY... WINNEBAGO COUNTY...AND... CALUMET COUNTY. AT 7:00 PM...A COMPLEX OF SEVERE THUNDERSTORMS WAS ENTERING CENTRAL WISCONSIN FROM THE WEST. THE COMPLEX SHOULD TURN SOUTHEAST ACROSS WISCONSIN DURING THE EVENING. THE MAIN THREAT POSED BY THE COMPLEX WILL BE DAMAGING WINDS...BUT SOME LARGE HAIL IS ALSO POSSIBLE. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES. THE STORMS WILL LIKELY WEAKEN BY THE TIME THEY REACH THE LAKESHORE DURING THE LATE EVENING. ALTHOUGH THE RISK OF SEVERE STORMS IS GREATEST IN THE WATCH AREA...A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE REMAINDER OF NORTH-CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. BE SURE TO MONITOR LATER STATEMENTS ON THIS SEVERE WEATHER SITUATION. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 44 min |
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 44 min |
| Jun 11, 7:41 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 49 min |
| Jun 11, 8:06 PM CDT | Tornado Warning | GRB | Portage, Wood | 24 min |
| Jun 11, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 58 min |
| Jun 11, 8:46 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Waupaca, Winnebago | 44 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie | 42 min |
| Jun 11, 9:33 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 42 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 63 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 40 min |
| Jun 11, 10:35 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.